Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 164, NWS St. Louis, MO

June 28, 2018Lincoln County, Saint Charles County, Saint Louis County, Missouri; 4 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2018, 5:02 PM CDT for Lincoln County, Saint Charles County, Saint Louis County, Missouri; 4 counties in Illinois. It was in force for 73 min. 30 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 5:02 PM CDT (22:02 UTC)
Expired
Jun 28, 2018, 6:15 PM CDT
In force
73 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Calhoun County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:09 PM CDTTSTM WND GST 464 Nnw Orchard Farms, MOTRAINED SPOTTER MEASURED 46MPH WIND GUST.
Jun 28, 5:10 PM CDTTSTM WND GST 453 Nne Orchard Farms, MO
Jun 28, 5:11 PM CDTTORNADO2 Nnw Elsah, ILA NWS DAMAGE SURVEY TEAM SURVEYED MULTIPLE AREAS ACROSS SOUTHERN JERSEY COUNTY. THE SURVEY TEAM DID FIND ONE AREA OF CONCENTRATED DAMAGE JUST NORTHWEST OF ELSAH WHICH IT DETERMINED WAS CAUSED BY A BRIEF EF-0 TORNADO. THE TORNADO TOUCHED DOWN ABOUT ONE QUARTER
Jun 28, 5:15 PM CDTTSTM WND DMGHarvester, MODELAYED REPORT: PHOTO SUBMITTED ON SOCIAL MEDIA OF A LARGE SILVER MAPLE TREE DOWN BY WIND NEAR HARVESTER AND 94. TIME ESTIMATED BY RADAR.
Jun 28, 5:17 PM CDTTSTM WND DMG1 Nnw Elsah, ILNUMEROUS TREES AND LIMBS DOWN AROUND ELSAH. MINOR ROOF DAMAGE TO HOMES AND OUTBUILDINGS AS WELL. TIME ESTIMATED FROM RADAR.
Jun 28, 5:17 PM CDTTSTM WND DMG1 Sse Saint Charles, MOWIRES DOWN ON VETERANS MEMORIAL AND ELM STREET NEAR LINDENWOOD UNIVERSITY. TWITTER REPORT.
Jun 28, 5:17 PM CDTTSTM WND GST 593 Nne Orchard Farms, MO
Jun 28, 5:18 PM CDTTSTM WND DMG3 Wnw West Alton, MOWOODEN BARN FLATTENED.
Jun 28, 5:20 PM CDTTSTM WND DMG2 Nw Alton, ILPHOTO SUBMITTED ON SOCIAL MEDIA OF A DOWNED TREE ON TOP OF A VEHICLE. PERSON STATED THAT THE VEHICLE AND NEARBY HOUSE SUFFERED DAMAGE FROM THE IMPACT.
Jun 28, 5:20 PM CDTTSTM WND GST 501 Wsw Harvester, MOTRAINED SPOTTER ESTIMATED 50MPH WIND GUST.
Jun 28, 5:23 PM CDTTSTM WND DMG2 Wsw West Alton, MOTWO LARGE TREES SNAPPED AT BASE. TIME ESTIMATED BY RADAR.
Jun 28, 5:23 PM CDTTSTM WND DMGPortage Des Sioux, MOBOATS CAST INTO THE MAIN CHANNEL. DOCK FLIPPED OVER. PICKUP TRUCK FLIPPED OVER. DAMAGE LOCATED AT MY RIVER HOME BOAT HARBOUR.
Jun 28, 5:23 PM CDTTSTM WND DMGPortage Des Sioux, MODAMAGE TO DOCKS, A CAPSIZED BOAT, AND WIRES DOWN AT LIBERTY DOCKS.
Jun 28, 5:26 PM CDTTSTM WND DMG1 Sw Brighton, ILTREE ACROSS HIGHWAY 111.
Jun 28, 5:26 PM CDTTSTM WND DMGGodfrey, ILTREES KNOCKED ONTO MOBILE HOME. PEA SIZED HAIL.
Jun 28, 5:28 PM CDTTSTM WND DMGFlorissant, MOLARGE BRANCHES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR. TWITTER REPORT.
Jun 28, 5:28 PM CDTTSTM WND DMGFlorissant, MOSEVERAL LARGE BRANCHES DOWN ACROSS THE AREA.
Jun 28, 5:28 PM CDTTSTM WND GST 72Hazelwood, MOMEASURED BY OREGON SCIENTIFIC INSTRUMENT AT HWY 270 AND LINDENBERG BLVD.
Jun 28, 5:30 PM CDTTSTM WND DMG2 Wsw Alton, ILTRAINED SPOTTER REPORTED CONSTRUCTION TRAILER AT FIREWORKS STAND BLOWN OFF BLOCKS.
Jun 28, 5:31 PM CDTTSTM WND DMG3 Se Portage Des Sioux, MODELAYED REPORT: SEVERAL TREES DOWN IN AREAS ALONG 94 AND DWIGGINS. ONE LARGEST TREE WAS BLOCKING 94.
Jun 28, 5:33 PM CDTTSTM WND DMGSpanish Lake, MOCORRECTS PREVIOUS TSTM WND DMG REPORT FROM SPANISH LAKE. REPORT VIA SOCIAL MEDIA OF TREE DOWN. ALSO A SHED TORN OFF. TIME ESTIMATED FROM RADAR.
Jun 28, 5:33 PM CDTTSTM WND DMGSpanish Lake, MOCORRECTS PREVIOUS TSTM WND DMG REPORT FROM SPANISH LAKE. REPORT VIA SOCIAL MEDIA OF TREE DOWN. ALSO A SHED TORN OFF. TIME ESTIMATED FROM RADAR.
Jun 28, 5:33 PM CDTTSTM WND DMGSpanish Lake, MOREPORT VIA SOCIAL MEDIA OF TREE DOWN. TIME ESTIMATED FROM RADAR.
Jun 28, 5:34 PM CDTTSTM WND DMG2 Wsw Alton, ILLARGE TREE DOWN AND FELL ON NEIGHBORS GARAGE.
Jun 28, 5:36 PM CDTTSTM WND DMG2 Wnw Spanish Lake, MOBUS STOP BLOWN INTO THE STREET AND MANY LIMBS DOWN.
Jun 28, 5:36 PM CDTTSTM WND DMG2 Wnw Spanish Lake, MOCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 WNW SPANISH LAKE. BUS STOP BENCH BLOWN INTO THE STREET AND MANY LIMBS DOWN.
Jun 28, 5:38 PM CDTTSTM WND DMG1 Nnw Ferguson, MOREPORT VIA SOCIAL MEDIA OF TREE DOWN.
Jun 28, 5:41 PM CDTTSTM WND DMG2 Wnw Bridgeton, MOREPORT VIA SOCIAL MEDIA OF LARGE TREE LIMB DOWN.
Jun 28, 5:42 PM CDTTSTM WND DMG2 Wsw Alton, IL4 TO 5 INCH DIAMETER TREE LIMBS DOWN.
Jun 28, 5:53 PM CDTTSTM WND DMG3.5 Ssw Godfrey, ILTREES UPROOTED AND MACHINE SHED COMPLETELY DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 28 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-572 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WUUS53 KLSX 282202
SVRLSX
ILC013-083-117-119-MOC113-183-189-282315-
/O.NEW.KLSX.SV.W.0164.180628T2202Z-180628T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
502 PM CDT THU JUN 28 2018

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Calhoun County in southwestern Illinois...
  Northwestern Madison County in southwestern Illinois...
  Southwestern Macoupin County in southwestern Illinois...
  Southern Jersey County in southwestern Illinois...
  Northeastern St. Charles County in east central Missouri...
  Southeastern Lincoln County in east central Missouri...
  Northeastern St. Louis County in east central Missouri...

* Until 615 PM CDT.

* At 502 PM CDT, severe thunderstorms were located along a line
  extending from near Greenfield to 6 miles south of Hardin to 7
  miles west of Davis, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Trained weather spotters. Trees were reported down when 
           this storm moved through Elsberry. 

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  O'Fallon, St. Charles, St. Peters, Florissant, Granite City, Alton,
  Maryland Heights, Hazelwood, Edwardsville, Ferguson, Godfrey, St.
  Ann, Bridgeton, Bellefontaine Neighbors, Wood River, Bethalto,
  Berkeley, Black Jack, Weldon Spring and Dellwood.

This includes Interstate 70 in Missouri between exits 217 and 231.
 
This also includes  Confluence State Park, First Missouri State
Capitol Historic Site, and Pere Marquette State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3870 9065 3900 9082 3907 9042 3900 9037
      3907 8999 3881 8989
TIME...MOT...LOC 2202Z 300DEG 33KT 3934 9026 3906 9063 3909 9114 

HAIL...0.88IN
WIND...60MPH
 
$$

Kanofsky
3 follow-up statements
641 
WWUS53 KLSX 282248
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
548 PM CDT THU JUN 28 2018

ILC013-083-117-119-MOC113-183-189-282315-
/O.CON.KLSX.SV.W.0164.000000T0000Z-180628T2315Z/
Calhoun IL-Madison IL-Macoupin IL-Jersey IL-St. Charles MO-
Lincoln MO-St. Louis MO-
548 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN CALHOUN...NORTHWESTERN MADISON...SOUTHWESTERN
MACOUPIN AND SOUTHERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CHARLES...SOUTHEASTERN LINCOLN AND NORTHEASTERN ST.
LOUIS COUNTIES IN EAST CENTRAL MISSOURI...

At 547 PM CDT, severe thunderstorms were located along a line
extending from East Gillespie to near West Alton to near St. Paul,
moving southeast at 40 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters. Many trees and power lines have 
         been reported down across the area when this storm moved 
         through. 

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Granite City, Alton,
Maryland Heights, Hazelwood, Edwardsville, Ferguson, Godfrey, St.
Ann, Bridgeton, Bellefontaine Neighbors, Wood River, Bethalto,
Berkeley, Black Jack, Weldon Spring and Dellwood.

This also includes  Confluence State Park, First Missouri State
Capitol Historic Site, and Pere Marquette State Park.
 
This includes Interstate 70 in Missouri between exits 217 and 231.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3895 9079 3900 9037 3907 8999 3881 8989
      3870 9065
TIME...MOT...LOC 2247Z 300DEG 33KT 3913 8980 3885 9017 3889 9068 

HAIL...0.88IN
WIND...60MPH
 
$$

Kanofsky
913 
WWUS53 KLSX 282304
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
604 PM CDT THU JUN 28 2018

ILC013-083-117-MOC113-282313-
/O.CAN.KLSX.SV.W.0164.000000T0000Z-180628T2315Z/
Calhoun IL-Macoupin IL-Jersey IL-Lincoln MO-
604 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN MACOUPIN...SOUTHERN JERSEY AND SOUTHEASTERN LINCOLN
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Illinois...and east central Missouri.

LAT...LON 3870 9065 3881 9057 3893 9032 3892 9028
      3895 9027 3899 8996 3881 8989
TIME...MOT...LOC 2303Z 300DEG 33KT 3906 8964 3878 9001 3882 9052 

$$

ILC119-MOC183-189-282315-
/O.CON.KLSX.SV.W.0164.000000T0000Z-180628T2315Z/
Madison IL-St. Charles MO-St. Louis MO-
604 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI...

At 603 PM CDT, severe thunderstorms were located along a line
extending from near Mount Olive to near Glen Carbon to St. Charles,
moving southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters. Numerous trees and power lines 
         have been reported down with this storm.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
St. Charles, St. Peters, Florissant, Granite City, Alton, Maryland
Heights, Hazelwood, Edwardsville, Ferguson, Godfrey, St. Ann,
Bridgeton, Bellefontaine Neighbors, Wood River, Bethalto, Berkeley,
Black Jack, Weldon Spring, Dellwood and Lambert Field.

This also includes  Confluence State Park and First Missouri State
Capitol Historic Site.
 
This includes Interstate 70 in Missouri between exits 225 and 231.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3870 9065 3881 9057 3893 9032 3892 9028
      3895 9027 3899 8996 3881 8989
TIME...MOT...LOC 2303Z 300DEG 33KT 3906 8964 3878 9001 3882 9052 

HAIL...<.75IN
WIND...60MPH
 
$$

Kanofsky
701 
WWUS53 KLSX 282309
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
609 PM CDT THU JUN 28 2018

ILC119-MOC183-189-282319-
/O.EXP.KLSX.SV.W.0164.000000T0000Z-180628T2315Z/
Madison IL-St. Charles MO-St. Louis MO-
609 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON COUNTY IN
SOUTHWESTERN ILLINOIS...NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST.
LOUIS COUNTIES IN EAST CENTRAL MISSOURI WILL EXPIRE AT 615 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Illinois...and east central Missouri.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of these counties.

LAT...LON 3870 9065 3881 9057 3893 9032 3892 9028
      3895 9027 3899 8996 3881 8989
TIME...MOT...LOC 2309Z 270DEG 33KT 3904 8959 3876 8996 3880 9047 

$$

Kanofsky

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:44 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 28, 3:44 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
344 PM CDT Thu Jun 28 2018

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 344 PM CDT Thu Jun 28 2018

The complex of thunderstorms originating over eastern Nebraska and
western Iowa early this morning has matured into a well-organized
thunderstorm complex. This system is capable of producing damaging
winds and frequent lightning and will continue to be the focus this
afternoon into this evening.

As upper ridging continues to build in, a warm front draped across
the region will be the dividing line between sunny and warm
conditions through central Missouri, to slightly cooler and active
weather along and east of the Mississippi River. Mesoanalysis
continues to show a steep CAPE gradients centered over the CWA with
MUCAPE values exceeding 5000 J/kg over northeast Missouri and
trending down to near 3000 J/kg over Illinois. Capping has also
weakened and even eroded through much of the region.

High res guidance has struggled to recognize the origin and
evolution of this complex. HRRR only recently picked up on this,
while NAMNest was much further west. As upper ridging builds
northeast, relatively stable air will become more solidified over
central portions of the state. As a result, the MCS will continue to
track around the eastern periphery of the ridge and along the
instability gradient. Should thunderstorms survive, expect the line
to push along and east the Mississippi through about 02-03z before
exiting to the southeast.

Beyond this evening, skies clear and conditions calm with the next
concern being heat and humidity for Friday. As the warm front pushes
east, temperatures will climb well into the 90s, possibly touching
100 in spots. Provided dewpoints well into the 70s, heat indices
will likely become dangerous through the afternoon, mainly in far
east-central Missouri and into Illinois. Heat indices may exceed 110
degree east in many places in Illinois.

Maples

.LONG TERM...  (Friday Night through Next Thursday)
Issued at 344 PM CDT Thu Jun 28 2018

(Friday Night - Saturday Night)

Main focus at the beginning of the extended will continue to be on
the ongoing heat wave. Have relatively high confidence in
temperatures and dewpoints on Saturday. Very hot and humid airmass
will remain in place as upper-level ridge slowly slides eastward
into the Ohio Valley. Probably will see some slight lowering of
dewpoints due to deeper mixing and soil moisture drying out ever so
slightly. All that being said, am expecting high temperatures on
Saturday in the low to mid 90s, with peak heat index values of 100-
110 across the area. Highest values are forecast for the St. Louis
metro area and portions of western Illinois. Because of two days of
expected HI values near or just above 110 degrees, will upgrade
these areas to an excessive heat warning.

(Sunday - Next Thursday)

At least a little relief from the oppressive heat is expected by
Sunday or Monday as a weak cold front attempts to move through the
CWA. Model guidance is in fairly good agreement that the front will
either just clear or at least make it into far southern portions of
the forecast area by Monday afternoon. Along with slightly cooler
air behind the boundary, an increase in overall cloud cover along
with chances for showers and thunderstorms should yield high
temperatures back into the upper 80s to low 90s by Monday. No
changes made to the heat headlines in terms of duration, but could
need an additional day (Sunday) for the advisory/warning if
confidence in temperatures increases.

Unfortunately, the brief reprieve expected from the really hot and
humid conditions on Monday will be very short lived. The mid/upper
level ridge elongates and strengthens toward the middle of next week
which should yield increasing temperatures with continued humid
conditions. Weak frontal boundary that went through as a cold front
Sunday/Monday is expected to retreat back northward as a warm front
on Tuesday. This boundary may provide a focus for showers and
thunderstorms as well.

As alluded to yesterday, no end in sight to the overall hot/humid
pattern with mid/upper level ridge really flexing its muscles nearly
from coast to coast.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1247 PM CDT Thu Jun 28 2018

The main challenge will come within the first 6-8 hours of the
TAF period with regard to afternoon convection. Otherwise, VFR is
expected through a large portion of the forecast.

Current satellite imagery makes it easy to pick out the
thunderstorm complex over south-central Iowa. Thoughts are that
this complex will track southeast through the afternoon along a
frontal boundary, which is currently draped across sections of
eastern Missouri and far southern Illinois. Out ahead of this
complex, clear skies and increasing instability may result in
widely scattered/isolated storms. While coverage/intensity will
heavily rely on the health of the Iowa system, enough confidence
exists to keep VCTS in for all eastern sites this afternoon. Cigs
and vsbys are expected to remain VFR outside of storms with
periodic dips into MVFR for those affected by storms.

More stable air is expected to build far enough east to keep KCOU
west of the development. Therefore, held off on VCTS mention.

SPECIFICS FOR KSTL:

Much of the cloud cover from morning convection has eroded with
sct/few mid-to-high VFR cigs for now. Currently watching trends
in the thunderstorm complex over south-central Iowa. This, along
with scattered/isolated afternoon thunderstorms developing along a
frontal boundary, may impact KSTL. Given some question into the
overall health and persistence with the complex, maintaining VCTS
was the best option. Most likely time for storms will be from mid
afternoon through sunset. Cigs/vsbys will remain VFR outside of
storms, but may periodically dip, should thunderstorms directly
impact KSTL.

Conditions improve after 00z with VFR conditions expected through
the rest of the period.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 10 PM CDT Saturday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-Marion MO-
     Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls
     MO-Reynolds MO-Saint Francois MO-Sainte Genevieve MO-Shelby
     MO-Warren MO-Washington MO.

     Excessive Heat Warning until 10 PM CDT Saturday for Jefferson MO-
     Saint Charles MO-Saint Louis City MO-Saint Louis MO.

IL...Heat Advisory until 10 PM CDT Saturday for Adams IL-Brown IL-
     Pike IL-Randolph IL-Washington IL.

     Excessive Heat Warning until 10 PM CDT Saturday for Calhoun IL-
     Clinton IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
     Monroe IL-Saint Clair IL.

     Excessive Heat Warning from 11 AM Friday to 10 PM CDT Saturday
     for Bond IL-Fayette IL-Marion IL-Montgomery IL.

&&

WFO LSX
Hazardous weather outlook, Jun 28, 3:58 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
358 PM CDT Thu Jun 28 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
358 PM CDT Thu Jun 28 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Thunderstorms are likely through early this evening across
portions of northeast Missouri and west-central Illinois. Some of
these storms are expected to be strong to severe with damaging
straight-line winds and large hail the primary threats.

Heat products are currently in effect. Heat index values of 105
to 110+ are expected. For more details, please see the heat
advisory and excessive heat warning for more details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat products remain in effect through Saturday. Heat index
values of 105 to 110+ are expected each day. For more details,
please see the heat advisory and excessive heat warning for more
details.

There is a low chance of thunderstorms Saturday night through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening across
portions of northeast Missouri and west-central Illinois.

Gosselin

In the hours before

Local storm report, Jun 28, 4:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 ENE LOUISIANA         39.45N 91.04W
06/28/2018  E0.25 INCH       PIKE               MO   PUBLIC

&&
Local storm report, Jun 28, 4:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     PLEASANT HILL           39.44N 90.87W
06/28/2018                   PIKE               IL   TRAINED SPOTTER

            TREE DOWN.

&&
Local storm report, Jun 28, 4:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 NNW GODFREY           38.98N 90.20W
06/28/2018  E0.25 INCH       MADISON            IL   AMATEUR RADIO

&&
Local storm report, Jun 28, 4:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     BOWLING GREEN           39.33N 91.19W
06/28/2018                   PIKE               MO   PUBLIC

            A TREE WAS DOWNED AND A STOP SIGN WAS
            KNOCKED OVER.

&&
Local storm report, Jun 28, 4:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     ELSBERRY                39.17N 90.78W
06/28/2018                   LINCOLN            MO   PUBLIC

            MULTIPLE REPORTS OF TREES KNOCKED DOWN.

&&
Local storm report, Jun 28, 5:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND GST     WHITE HALL              39.44N 90.40W
06/28/2018  E45 MPH          GREENE             IL   PUBLIC

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:34 AM CDTSevere Thunderstorm WarningLSXBoone41 min
Jun 28, 4:51 AM CDTSevere Thunderstorm WarningLSXAudrain, Montgomery, Pike39 min
Jun 28, 5:12 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone2 min
Jun 28, 5:18 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway42 min
Jun 28, 5:26 AM CDTFlash Flood WarningLSXBoone4 hr
Jun 28, 5:58 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway47 min
Jun 28, 6:17 AM CDTFlash Flood WarningLSXAudrain, Callaway3 hr
Jun 28, 6:54 AM CDTSpecial Weather StatementLSXMarion, Ralls36 min
Jun 28, 7:34 AM CDTSevere Thunderstorm WarningLSXMonroe, Ralls41 min
Jun 28, 7:58 AM CDTSevere Thunderstorm WarningLSXRalls47 min
Jun 28, 8:03 AM CDTSevere Thunderstorm WarningLSXJefferson42 min
Jun 28, 8:23 AM CDTSpecial Weather StatementLSXRalls37 min
Jun 28, 8:37 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois38 min
Jun 28, 8:49 AM CDTSpecial Weather StatementLSXMadison41 min
Jun 28, 8:53 AM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls33 min
Jun 28, 8:59 AM CDTSevere Thunderstorm WarningLSXMadison34 min
Jun 28, 2:00 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby60 min
Jun 28, 2:37 PM CDTSevere Thunderstorm WarningLSXLewis, Marion53 min
Jun 28, 2:50 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby40 min
Jun 28, 3:21 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Pike, Ralls, Shelby69 min
Jun 28, 3:52 PM CDTExcessive Heat WarningLSXJefferson, Saint Charles, Sainte Genevieve, Saint Louis, City of Saint Louis3 days
Jun 28, 4:00 PM CDTSevere Thunderstorm WarningLSXPike, Ralls60 min
Jun 28, 4:35 PM CDTSevere Thunderstorm WarningLSXLincoln40 min
Jun 28, 5:22 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis83 min
Jun 28, 5:29 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis16 min
Jun 28, 4:18 PM CDTSpecial Weather StatementLSXGreene, Macoupin57 min
Jun 28, 4:39 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Macoupin, Montgomery, Pike66 min
Jun 28, 5:54 PM CDTTornado WarningLSXSaint Clair17 min
Jun 28, 5:59 PM CDTAreal Flood AdvisoryLSXJersey, Madison3 hr
Jun 28, 6:21 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Monroe, Randolph, Saint Clair, Washington69 min
Jun 28, 6:48 PM CDTAreal Flood AdvisoryLSXBond, Clinton, Fayette, Madison, Marion, Monroe and 2 more3 hr
Jun 28, 6:56 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph64 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.